MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Lot Number 0022723190
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 08/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that pericardial effusion and perforation occurred.A left atrial appendage (laa) closure procedure was performed.A watchman access system (was) was positioned and used.The physician placed a single curve sheath in the appendage and fluoroscopy revealed perforation at the roof of the laa.Pericardial effusion was noted and the patient was tapped on the table and a cell saver was set up.The effusion was stabilized and the patient was moved to intensive care unit.However, the patient started bleeding and was transferred to cardiothoracic surgery.The patient was discharged from surgery and remained stable.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10447920
Report Number2134265-2020-11353
Device Sequence Number19746895
Product Code DQY
UDI-Device Identifier08714729965701
UDI-Public08714729965701
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Lot Number0022723190
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2020
Initial Report FDA Received Date08/25/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;